Louisiana, 2025Hail in Louisiana, March 23, 2025
March 23, 2025 · NWS JAN · 1 event in 1 county or zone
A round of severe storms developed during the afternoon of March 23rd and persisted into the evening hours mainly across the northern half of the area. Several supercell storms developed initially, then grew upscale into more storm clusters and ultimately dissipated as a linear system.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A round of severe storms developed during the afternoon of March 23rd and persisted into the evening hours mainly across the northern half of the area. Several supercell storms developed initially, then grew upscale into more storm clusters and ultimately dissipated as a linear system. This main hazard from this event was hail, some large up to 2 inches, then a few instances of wind damage and a lone tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 23, 1:55 PM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 23, 1:55 PM CST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
255 PM CDT Sun Mar 23 2025
...New DISCUSSION...
.DISCUSSION...
Issued at 255 PM CDT Sun Mar 23 2025
Through Tonight:
No changes are needed with this update to the current forecast for
this afternoon into overnight. The Slight Risk for severe
thunderstorms remains in place, with possible damaging wind, large
hail, and even isolated tornadoes with severe storms that develop.
Latest observations and satellite imagery show the continued
convective evolution of cumulus deck across the area as temperatures
have warmed into the upper 70s and lower 80s. A few initial showers
have already developed. The mixed layer atop this moist boundary
layer will support stronger updrafts as this afternoon and evening
progress. Convergence in vicinity of the approaching cold front and
with some more subtle boundaries of convergence will be the areas of
focus for showers and storms into the overnight. 700-500mb lapse
rates of 7.5-8.0 C/km are in place atop the corridor of 1500-2500
J/kg MLCAPE extending from South Texas into Northwest Mississippi,
and vertical totals of 28-30 align with large hail potential.
Upscale growth from afternoon/evening thunderstorms will result in
better damaging wind gust and isolated tornado potential along cold
pool boundaries, especially if any bowing segment can become more
favorably aligned with low-level wind shear.
POPs will largely drop off by Monday morning, however the lingering
front may keep some chance for showers in the Pine Belt of Southeast
MS through late morning.
Monday through Sunday:
We are starting to enter the time of year where these fronts don't
quite clear the region and better upper-level forcing pulls
northward. The upper-level pattern through the remainder of the week
will feature western ridging and eastern troughing with northwest
flow between. Meanwhile at the surface, moist unstable air will
remain around the western Gulf, ready to be pulled northward again
with any passing wave. Models hint at potential disturbances with
the frontal zone lingering around the Gulf Coast region through
midweek, and this can sometimes allow upstream MCS thunderstorm
activity to propagate southeast into our area. Otherwise, it will be
in the Friday-Saturday time frame when the upper-level pattern
breaks down some and allows a stronger weave to move across the
central CONUS and bring better chances for thunderstorms. Severe
storms cannot be ruled out at the end of this week, though
confidence in coverage and timing was too low to include in the most
recent Days 4-7 severe weather outlook. /NF/
&&
.AVIATION...
(18Z TAFS)
Issued at 1244 PM CDT Sun Mar 23 2025
Cloud cover has increased through this morning with diminished
flight categories due to lowered ceilings. Gusty south winds to 25
kts are expected to continue until after 03Z when a cold front
will result in a wind shift to northerly as it progresses
southward. Showers and thunderstorms are expected in the vicinity
of the front with a possibility for severe wind and hail.
Conditions improve behind the front but low clouds and impacts to
ceilings are likely to persist until late in the TAF period. /86/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 58 75 52 81 / 90 10 0 0
Meridian 58 75 50 81 / 90 20 0 0
Vicksburg 57 75 52 82 / 90 0 0 0
Hattiesburg 62 79 54 84 / 80 50 0 0
Natchez 59 77 55 81 / 80 20 0 0
Greenville 51 71 51 80 / 90 0 0 0
Greenwood 53 73 51 80 / 90 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
NF/LP
In the hours before
Special weather statement, Mar 23, 3:25 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Jackson MS
425 PM CDT Sun Mar 23 2025
ARZ075-LAZ007-008-015-232230-
Chicot AR-Richland LA-Morehouse LA-West Carroll LA-
425 PM CDT Sun Mar 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHICOT COUNTY...
CENTRAL MOREHOUSE...NORTHEASTERN RICHLAND AND WEST CARROLL PARISHES
THROUGH 530 PM CDT...
At 425 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oak Ridge, or 9 miles southeast of Bastrop, moving northeast at 40
mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Mer Rouge around 430 PM CDT.
Goodwill around 440 PM CDT.
Pioneer, Forest, and Darnell around 450 PM CDT.
Oak Grove around 455 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3301 9151 3301 9146 3304 9146 3308 9139
3301 9123 3300 9126 3296 9128 3294 9131
3288 9131 3284 9135 3275 9134 3269 9138
3268 9140 3261 9139 3258 9145 3254 9186
3262 9192 3266 9191 3266 9194 3271 9199
TIME...MOT...LOC 2125Z 246DEG 34KT 3266 9181
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SWSpecial weather statement, Mar 23, 3:52 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
452 PM CDT Sun Mar 23 2025
MSZ047-048-053-232245-
Warren MS-Hinds MS-Claiborne MS-
452 PM CDT Sun Mar 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WARREN...
NORTHEASTERN CLAIBORNE AND WESTERN HINDS COUNTIES THROUGH 545 PM
CDT...
At 452 PM CDT, Doppler radar was tracking a strong thunderstorm over
Reganton, or 15 miles south of Vicksburg, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Newman, Utica, and Learned around 500 PM CDT.
Edwards around 510 PM CDT.
Raymond around 515 PM CDT.
Bolton around 520 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3249 9056 3222 9028 3205 9069 3205 9072
3204 9072 3201 9078 3213 9090
TIME...MOT...LOC 2152Z 228DEG 33KT 3212 9076
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ECSpecial weather statement, Mar 23, 3:53 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
453 PM CDT Sun Mar 23 2025
MSZ048-053-054-232300-
Copiah MS-Hinds MS-Claiborne MS-
453 PM CDT Sun Mar 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CLAIBORNE...SOUTH
CENTRAL HINDS AND NORTHWESTERN COPIAH COUNTIES THROUGH 600 PM CDT...
At 453 PM CDT, Doppler radar was tracking a strong thunderstorm near
Peyton, or 12 miles east of Port Gibson, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Carpenter around 500 PM CDT.
Dentville around 505 PM CDT.
Dry Grove and Crystal Springs around 535 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3182 9085 3183 9084 3183 9085 3194 9092
3221 9031 3193 9026 3179 9080 3179 9082
TIME...MOT...LOC 2153Z 241DEG 24KT 3191 9079
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SWSpecial weather statement, Mar 23, 4:09 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
509 PM CDT Sun Mar 23 2025
MSZ019-034-035-232315-
Washington MS-Humphreys MS-Sunflower MS-
509 PM CDT Sun Mar 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SUNFLOWER...CENTRAL WASHINGTON
AND NORTHWESTERN HUMPHREYS COUNTIES THROUGH 615 PM CDT...
At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wayside, or 8 miles northwest of Hollandale, moving northeast at 35
mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Arcola, Darlove, Estill, Hollandale, Tribbett, and Leland around
515 PM CDT.
Holly Ridge and Indianola around 530 PM CDT.
Inverness around 535 PM CDT.
Moorhead around 545 PM CDT.
Sunflower around 555 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Arkansas...and central, north central and northwestern
Mississippi.
&&
LAT...LON 3316 9045 3314 9100 3324 9106 3328 9105
3328 9109 3330 9110 3353 9080 3353 9076
3356 9076 3362 9068 3362 9066 3363 9066
3379 9045
TIME...MOT...LOC 2208Z 243DEG 29KT 3326 9096
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ECHail, West Carroll
- When
- March 23, 4:20 PM CST to 4:27 PM CST
- Where
- West Carroll County, 0.7 mi WNW of Pioneer to 2.35 mi SE of Forest
- Measured
- 2 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 32.734, -91.441
A swath of half dollar to 2 inch size hail fell in and around Pioneer.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Mississippi, March 23 to 24, 2025$337,000 · EF1 · 18 events
- Hail and Damaging Winds in Texas, March 23, 20252.75 in hail · 47 events
- Hail in Texas, March 23, 2025$21,000 · 1.75 in hail · 19 events
- Tornado and Hail in Mississippi, March 23, 2025$5,000 · EF0 · 22 events
- Hail and Damaging Winds in Louisiana, March 23, 20251.75 in hail · 21 events
- Winter Storm in Wisconsin, March 23 to 24, 202513 events
- High Surf in Hawaii, March 23 to 24, 20259 events
- Winter Storm and Winter Weather in Michigan, March 23 to 24, 20258 events
- High Wind in Wyoming, March 23 to 24, 202568 kt wind · 7 events
- Heavy Snow in Minnesota, March 23 to 24, 20255 events
- Hail in Tennessee, March 23, 20251.25 in hail · 5 events
- Hail in Arkansas, March 23, 2025$3,000 · 1.25 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1258139.